Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 5, 2007, 10:46 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 10:46 AM CDT (15:46 UTC)
- Expired
- May 5, 2007, 1:38 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2624 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 051546 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1046 AM CDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... TXZ251-254>257-060000- /O.NEW.KBRO.WI.Y.0006.070505T1546Z-070506T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1046 AM CDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. BROAD HIGH PRESSURE OVER THE GULF OF MEXICO IS INTERACTING WITH A LOW PRESSURE SYSTEM SITUATED OVER THE CENTRAL PLAINS. THIS INTERACTION IS PRODUCING SOUTHEASTERLY WINDS BETWEEN 25 AND 30 MILES PER HOUR WITH GUSTS TO BETWEEN 30 AND 35 MILES PER HOUR OVER CAMERON...WILLACY...AND KENEDY COUNTY. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING BEFORE DECREASING. ANOTHER WIND ADVISORY MAY BE NEEDED FOR THE COASTAL COUNTIES OF DEEP SOUTH TEXAS ON SUNDAY AS WINDS AGAIN INCREASE DURING THE LATE MORNING AND AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MILES PER HOUR WILL OCCUR FOR AN HOUR OR LONGER. ALL MOTORISTS...ESPECIALLY THOSE OPERATING RECREATIONAL OR OTHER HIGH PROFILE VEHICLES... SHOULD DRIVE WITH EXTRA CAUTION. RESIDENTS IN CAMERON...WILLACY... AND KENEDY COUNTY SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY ...SUCH AS TRASH CANS AND LAWN FURNITURE. $$ SPEECE/TOMASELLI
1 follow-up statement
000 WWUS74 KBRO 051838 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 138 PM CDT SAT MAY 5 2007 ...THE WIND ADVISORY HAS BEEN CANCELLED... .THE SOUTHERLY SURFACE WINDS HAVE WEAKENED BELOW ADVISORY LEVELS. TXZ251-254>257-051945- /O.CAN.KBRO.WI.Y.0006.000000T0000Z-070506T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 138 PM CDT SAT MAY 5 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 5, 3:33 AM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, May 5, 3:33 AM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 333 AM CDT SAT MAY 5 2007 .DISCUSSION... OMEGA TYPE PATTERN WILL RESULT IN SLOW PROGRESSION OF WEATHER SYSTEMS ACROSS THE US THROUGH THE NEXT 7 DAYS. VORTS ROTATING AROUND THE TROUGH ACROSS THE ROCKIES WILL BRING A SLIGHT CHANCE FOR THUNDERSTORMS...MAINLY TONIGHT INTO TOMORROW. FOR THE MOST PART...DEEP SOUTH TEXAS WILL BE IN THE WEAK RIDGING BETWEEN THE TWO TROUGHS...WITH HOT TEMPERATURES AND MINIMAL CHANCES FOR PRECIPITATION. SOUTHEAST FLOW AROUND SURFACE RIDGE ACROSS THE EAST COAST WILL CONTINUE TO PULL MORE MOISTURE INTO THE REGION. SATELLITE IMAGES ALSO SHOW THAT SMOKE PLUMES FROM AGRICULTURAL FIRES IN CENTRAL AMERICA SHOULD INCREASE HAZE ACROSS DEEP SOUTH TEXAS MOST OF THE UPCOMING WEEK. MODELS ARE A BIT UNCLEAR AS TO WHERE THE WESTERN TROUGH WILL FINALLY EJECT EAST...WITH ECMWF FOLLOWING MORE NORTHERLY TRACK WHILE GFS FOLLOWING TRACK THROUGH NORTH TEXAS. LOWER LATITUDES WILL MEAN BETTER CHANCES FOR PRECIP. WILL NOT YET PULL TRIGGER ON HIGHER POP NUMBERS YET UNTIL MODELS COME TOGETHER MORE. && .AVIATION... MVFR CIGS WILL DEVELOP OVERNIGHT AS MARINE LAYER STRATUS MIGRATES INLAND ON DEVELOPING LLJ. WINDS WILL MIX DOWN BY MID AM WITH BREEZY SE WINDS PRODUCING LGT CHOP BLO 5KFT THROUGH THE AFTERNOON. CIGS WILL SLOWLY LIFT WITH MVFR CIGS EXPECTED TO LINGER INTO MID PM BEFORE LIFTING. SE FLOW DURING THE PM WILL BE AT 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. && .MARINE... GULF BUOYS REPORTED SE WINDS AT 15 TO 20 KTS AND SEAS NEAR 4 FT. HIGH PRESSURE OVER THE WESTERN GULF WILL COMBINE WITH A DEVELOPING LOW OVER THE CENTRAL PLAINS TO INCREASE THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST. SOUTHEAST WINDS WILL BEGIN TO STRENGTHEN NOW THROUGH LATE SATURDAY. THESE MODERATE TO STRONG WINDS WILL BUILD SEAS TO 7 TO 9 FEET OFFSHORE BY SUNDAY. WILL POST SMALL CRAFT ADVISORIES FOR THE GULF WATERS OVERNIGHT AND THE LAGUNA STARTING MID MORNING TDY. WINDS WILL DECREASE EARLY NEXT WEEK ALLOWING SEAS TO SUBSIDE BELOW ADVISORY CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 90 80 88 78 / 10 0 10 10 BROWNSVILLE 91 79 89 77 / 10 0 10 10 HARLINGEN 92 79 91 76 / 10 0 10 10 MCALLEN 95 77 92 76 / 10 0 10 10 RIO GRANDE CITY 98 78 92 78 / 10 0 10 10 SOUTH PADRE ISLAND 85 80 85 78 / 10 0 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY STARTING AT 10AM TODAY GMZ130-132-135. SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170- 175. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 64/58
Hazardous weather outlook, May 5, 5:02 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 AM CDT SAT MAY 5 2007 TXZ248>257-061100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 502 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHEAST WINDS WILL REQUIRE THE POSTING OF SMALL CRAFT ADVISORIES OVER ALL OF THE MARINE AREAS TODAY AND TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS BY AFTERNOON. A WIND ADVISORY MAY BE NEEDED THIS AFTERNOON...IF SOUTHEAST WINDS EXCEED THE CURRENT PROJECTED SPEEDS OF 25 TO 30 KNOT WITH GUSTS TO 38 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED SATURDAY THROUGH TUESDAY. A HIGH RISK OF RIP CURRENTS IS ALSO EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PHILO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.